I recently started drinking the healthy meal shakes (not the diet shakes) from Herbalife and have noticed a feeling of shakiness, weakness in legs and anxiety. The label says it contains dietary fibers, could this be in the form of an artificial sweetener such as aspertame, etc? Or could it have an ingredient for weight loss that would cause me to have these symptons? I have called the company and they give me no information at all. Also, my BUN count was elevated at last blood draw and am wondering if this is due to the protein in them as I never had this problem before. Anyone have any answers? Thanks
Though I am not into the Herbalife shakes or products, I have to ask what you find most appealing about this line? With it being soy based and low in protein (9 grams) per serving... I am concerned that you are having negative reactions to all that is artificial plus the fructose that is in it. These really are not meal replacements but supplements. I think lots of people use products like this because they are quick meals. But honestly... the nutritional value is low and at the end of the day... it teaches us nothing about how to eat healthy for the best and rest of your life.
I think I have done every program out there. I have lost and regained so much weight that it is embarrassing for me to admit. One thing is true about any weight loss program... they all claim to help you lose weight and none of them are raving about their successes with maintaining what you lose... NOT ONE OF THEM!!!
Now I'll share what my one and only successful weight loss program is. I am nearing 60 years of age and have lost AND maintained that loss of 92 lbs. for over 5 years. They say the older you get the harder it is to lose weight. I am living proof that is a big fib. I can't exercise or do aerobics of any kind. What I can do is read and follow directions. One thing I learned from the "lifestyle" changes I made is... there is food out there that is bad for me and my body makeup. That was number one which I couldn't believe would be true. Second, you don't have to be able to sweat your brains out and do aerobics in order to lose weight. I am sure that works for some people... but for people like me who are also disabled/handicapped, exercising in any form wasn't an option or a requirement. What I can do is "move". So I took my self on short walks. First, it was to the mailbox and back... and that really hurt, too. I cannot walk fast so it wasn't about how fast I could go either. What I can do is keep moving... that was all I could do and I am happy I can do that. There wasn't anything to change at the end of the weight loss either. What I had developed was a new habit to replace my old habits. There are foods that I consider poisonous to my body. I don't have any cravings anymore so I don't feel deprived in the least. I eat better and more than I did before and that was key to success. When I stopped losing weight (based on the amount of food I was consuming)... I had dropped 92 lbs. I didn't plateau and it was quick. Nothing crazy about it and I bought, cooked and ate all of my meals. I ate between 5-6 complete meals per day.
I know I got away from your question... maybe yours isn't for weight loss but weight gain. You still need to eat real food for a successful, happy, satisfying and nutritionally complete program. If you read the label, you will see that "soy" is the foundation but not nearly enough to satisfy the body's daily requirements. No "body" needs fructose which is another element/ingredient. There is articial ingredients which is stuff no "body" needs, misses or requires to maintain good health.
What my main concern for you is that you are experiencing perhaps low blood sugar, if you are using this as a meal replacement instead of a supplement.
Well, you did make this conversational and I love to conversate!!! Can I ask what other concerns you might be having or questions regarding safe weight loss/gain??? I won't preach anymore and have stepped down from the podium.
I have heard this comment many times over the years about this product, though mostly about the weight loss shakes. Most of an entire dormitory of people on an Air Force base where I was stationed went on it. They were passing out at formation, on marches, pouring sweat, throwing up!
I just checked the website - several of the packets contain caffeine (just the amount if a regular cup of coffee (which would send me through the roof!) and Sucralose (Splenda) as well as artificial flavorings. They state that some natural flavorings are not as stable as the artificial ones. I've never heard that one before!
Sorry I can't offer first hand experience. I hope things will get better for you, or that you will find something better. Take gentle care! - EJ23
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Jan 2011 • 6 answers
Posted 8 Apr 2011 • 1 answer
Propranolol - I am trying to give up alcohol but get a the shakes&already suffer from anxiety. Is it
Posted 26 Mar 2012 • 1 answer
Zoloft - Increased anxiety, shakes, insomnia, etc in the first week...almost feel like there is too?
Posted 23 Aug 2015 • 1 answer
Can trimethoprim cause anxiety, chest tightness,shakes, headache. I am on venflaxine for anxiety and
Posted 9 days ago • 1 answer